What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 31, 3:12 PM CST, 1 hour 34 minutes earlier.
Area forecast discussion, May 31, 3:12 PM CST, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
412 PM CDT Fri May 31 2019
.SYNOPSIS...
A few strong storms with locally heavy rainfall will be possible
until sunset for portions of southeast Texas into extreme lower
southwest Louisiana.
An upper level ridge will build in for the weekend into early next
week lowering rain chances. However, hot and humid conditions will
be in store with max afternoon heat index or apparent temperatures
around 100F degrees.
Probabilities increasing for rain by the middle to latter part of
next week.
Rua
&&
.DISCUSSION...
A moist and unstable air mass remains in place across the forecast
area, especially along the I-10 corridor around into southeast
Texas as a weak surface boundary is located across the region. A
small convective complex is pushing across southeast Texas.
Locally heavy rainfall will be the main concern as LAPS analysis
at 31/20Z is showing precipitable water values between 1.8 and 1.9
inches in that area. This activity is expected to weaken with rain
chances lowering after sunset with the loss of daytime heating.
An upper level ridge will begin to build in from the northern Gulf
of Mexico over the weekend and persist into early next week. This
will lower and limit rain chances during that period. However,
surface high will ridge in from the east bringing a low level
southerly flow with good low level Gulf moisture. Therefore, hot
and humid conditions will be in store. Afternoon high temperatures
will be in the mid 90s with maximum afternoon heat index or
apparent temperatures ranging from 100F to 102F degrees.
Better consensus today with the 31/12Z GFS/GFS ensemble
means/ECMWF with increasing rain chances for the middle to latter
part of next week. Upper level ridge breaks down and this allows
an upper level trough to move out of the southwest US and across
the region. Looks like this system will try to pull some tropical
like moisture out of the southern Gulf and across the forecast
area. Precipitable water readings are progged at over 2 inches by
late Wednesday through Thursday into early Friday. This could lead
to some locally heavy rainfall. Still plenty of time to fine tune
the details over the next few days. Will have to watch closely due
to the high water situation currently in the Atchafalaya Basin.
Rua
&&
.MARINE...
A weak surface frontal boundary will remain stalled near the coast
through Saturday before dissipating. This will provide a weak
pressure gradient with mainly light and variable winds away from
any convection.
High pressure will ridge across the northern Gulf from the east
and again provide mainly light to modest southerly winds from
Sunday into early next week.
Rua
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 71 95 72 96 / 10 20 10 10
LCH 74 93 75 94 / 20 20 10 10
LFT 74 94 74 94 / 20 20 10 10
BPT 74 93 74 93 / 20 20 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
PUBLIC...07
Hazardous weather outlook, May 31, 2:43 PM CST, 2 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
343 PM CDT Fri May 31 2019
LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
012045-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
343 PM CDT Fri May 31 2019
This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.
.DAY ONE...This Afternoon and Tonight
A few strong storms will be possible over portions of southeast
Texas into extreme southwest Louisiana until after sunset. Locally
heavy rainfall with amounts between 1 to 3 inches in a short
period will be possible. Also, occasional cloud to ground
lightning will be possible with the storms.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Hot and humid conditions are expected through Tuesday with max
afternoon heat index or apparent temperatures between 100F and
102F degrees.
Possibility of scattered to numerous showers and thunderstorms on
Wednesday and Thursday with locally heavy rainfall the main
hazard.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
GMZ430-432-435-450-452-455-470-472-475-012045-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
343 PM CDT Fri May 31 2019
This Hazardous Weather Outlook is for portions of Gulf of Mexico.
.DAY ONE...This Afternoon and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
In the hours before
Special weather statement, May 31, 1:54 PM CST, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
254 PM CDT Fri May 31 2019
TXZ180-259-312045-
Northern Jasper TX-Tyler TX-
254 PM CDT Fri May 31 2019
...SPECIAL WEATHER STATEMENT...
At 254 PM CDT, Doppler radar was tracking a strong thunderstorm over
Colmesneil, moving northeast at 20 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Woodville, Colmesneil, Rockland, Ebenezer and Sam Rayburn Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3103 9447 3111 9406 3114 9403 3114 9399
3076 9438 3087 9457
TIME...MOT...LOC 1954Z 209DEG 16KT 3090 9440
MMSpecial weather statement, May 31, 2:42 PM CST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
342 PM CDT Fri May 31 2019
TXZ180-201-259>261-312130-
Hardin TX-Northern Newton TX-Northern Jasper TX-Southern Jasper TX-
Tyler TX-
342 PM CDT Fri May 31 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TYLER...NORTHWESTERN
NEWTON...HARDIN AND JASPER COUNTIES UNTIL 430 PM CDT...
At 341 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles north of Town Bluff to near Village
Mills to 9 miles southeast of Cleveland. Movement was southeast at 35
mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Lumberton, Jasper, Silsbee, Newton, Kirbyville, Kountze, Evadale,
Warren, Town Bluff, Thicket, Saratoga, Fred, Wildwood, Burkeville,
Votaw, Spurger, Batson, Harrisburg, Village Mills and Caney Head.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3049 9463 3049 9454 3053 9455 3058 9444
3102 9420 3103 9365 3030 9407 3011 9454
3011 9460 3045 9472
TIME...MOT...LOC 2041Z 319DEG 29KT 3091 9419 3054 9440 3029 9493
MMSpecial weather statement, May 31, 3:26 PM CST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
426 PM CDT Fri May 31 2019
LAZ030-041-TXZ180-201-216-259>262-312230-
Calcasieu LA-Beauregard LA-Orange TX-Hardin TX-Southern Newton TX-
Northern Newton TX-Northern Jasper TX-Southern Jasper TX-Tyler TX-
426 PM CDT Fri May 31 2019
...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD AND WESTERN CALCASIEU
PARISHES...SOUTHEASTERN TYLER...SOUTHERN NEWTON...NORTHEASTERN
HARDIN...NORTHEASTERN ORANGE AND SOUTHEASTERN JASPER COUNTIES UNTIL
530 PM CDT...
At 425 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Magnolia Springs to 6 miles east of Caney
Head to near Kountze. Movement was east at 20 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Lake Charles, Sulphur, Silsbee, Vinton, Kirbyville, Merryville,
Singer, Deweyville, Evadale, De Quincy, Call, Starks, Fred, Fields,
Bon Weir, Mauriceville, Buna, Deridder, Dequincy and Weiss Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3082 9317 3008 9338 3030 9435 3082 9404
TIME...MOT...LOC 2125Z 283DEG 17KT 3076 9406 3048 9407 3032 9432
K. Kuyper
Special weather statement, May 31, 4:13 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
513 PM CDT Fri May 31 2019
LAZ041-073-TXZ216-312300-
West Cameron LA-Calcasieu LA-Orange TX-
513 PM CDT Fri May 31 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMERON...
SOUTHWESTERN CALCASIEU PARISHES IN SOUTHWESTERN LOUISIANA AND ORANGE
COUNTIES UNTIL 600 PM CDT...
At 512 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vidor, moving east at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Beaumont, Port Arthur, Orange, Vidor, Bridge City, West Orange and
Orangefield.
LAT...LON 2995 9376 2997 9376 2999 9378 2999 9380
3000 9379 2998 9383 3008 9405 3023 9399
3016 9360 2992 9369
TIME...MOT...LOC 2212Z 288DEG 14KT 3014 9394
24